Anxiety really bad after upping med

M

Memphis182

Active member
Joined
Jan 22, 2019
Messages
44
Location
Exmouth
I've recently upped my citalopram from 20mg after a poop out after 4 years and a bad reaction to mirtazapine augmentation. Off the mirtazapine now but upped my citalopram to 30mg for one week and now on day 4 of 40mg. My anxiety is through the roof and I keep getting waves of dread and despair throughout the day (not sure if it's the depression or anxiety) I have diazipam here but haven't taken any because I've heard it can make my depression symptoms worse. Is this true?
I've tried beta blockers and they were horrible!
Anything else that can help with the anxiety at all?
 
G

gam9147

Well-known member
Joined
Feb 18, 2019
Messages
369
Location
Delaware, USA
I don't know very particularly either but coming off one and starting to up dosage on another, doesn't seem too surprising you'd have some anxiety 'seeping through' also you are probably anxious about the switch?

benzodiazepines like diaziprim imho should be used more sparingly, so its unlikely to cause more depression if you are only using it here or there, but again I think any of these medicines react differently for anyone, which is why its not an exact science. I think you should consider this normal until your on things longer to see what happens.
 
M

Memphis182

Active member
Joined
Jan 22, 2019
Messages
44
Location
Exmouth
I don't know very particularly either but coming off one and starting to up dosage on another, doesn't seem too surprising you'd have some anxiety 'seeping through' also you are probably anxious about the switch?

benzodiazepines like diaziprim imho should be used more sparingly, so its unlikely to cause more depression if you are only using it here or there, but again I think any of these medicines react differently for anyone, which is why its not an exact science. I think you should consider this normal until your on things longer to see what happens.
Thank you for replying x I knew they can make you feel worse before better but I didn't realise how bad I would feel. And I didn't know increasing my dose could do this. My depression has been horrific today and haven't been able to stop crying all day. I know it's only day 4 of the increase but wow! I've never felt this bad before
 
G

gam9147

Well-known member
Joined
Feb 18, 2019
Messages
369
Location
Delaware, USA
no problem, I was hoping someone with more knowledge my say more first, but I want you to know we're listening and understand as we all have many of the same problems. If your having a really bad couple of days, it maybe worth calling the doctor and telling him so, perhaps the new medicine isn't the right one for you.
 
M

Memphis182

Active member
Joined
Jan 22, 2019
Messages
44
Location
Exmouth
It is looking that way atm isn't it x I was fine for years on 20mg and just seems strange it's having an adverse effect higher up x I went to the doctor yesterday (emergency gp) and she said to me that she thinks going for a walk will help. I was fuming. She gave me some amatriptalyn to help me sleep but only after I broke down in tears. Thanks for your support x
 
G

gam9147

Well-known member
Joined
Feb 18, 2019
Messages
369
Location
Delaware, USA
I think perhaps that's just the doctor's way of saying 'give it a bit longer'. We all know how hard it can be when you are in the moment and it doesn't seem like you can get through it. You can though! Hang in there!

Its OK to cry as much as you need. Please cry as much as you like, I can't seem to cry these days and I really wish I could, so you can cry for both of us :)
 
M

Memphis182

Active member
Joined
Jan 22, 2019
Messages
44
Location
Exmouth
Thank you so much! I do appreciate you spending the time to reply x it's so difficult trying to get out of the mindset that I won't get better. I wish I knew if they were going to work or not x some days I feel a tiny bit better for a bit but then just seem to take a turn again x
 
G

gam9147

Well-known member
Joined
Feb 18, 2019
Messages
369
Location
Delaware, USA
My pleasure, I'm happy to help in what way I can. Just a few months ago I went through a solid week of depression and during that time my only thought was that I was worried I wasn't going to come out of it or it would take a long time. Intellectually I kind of know that my primary ailment is anxiety and so the depression is secondary but while in it I couldn't see past that and that was feeding back into my anxiety again.
 
M

Memphis182

Active member
Joined
Jan 22, 2019
Messages
44
Location
Exmouth
My pleasure, I'm happy to help in what way I can. Just a few months ago I went through a solid week of depression and during that time my only thought was that I was worried I wasn't going to come out of it or it would take a long time. Intellectually I kind of know that my primary ailment is anxiety and so the depression is secondary but while in it I couldn't see past that and that was feeding back into my anxiety again.
That makes sense. One feeding off thr other x do you take anything to help with the anxiety? How are you now? Hope you are feeling a bit better x thank you for taking the time to reassure me x 😊
 
G

gam9147

Well-known member
Joined
Feb 18, 2019
Messages
369
Location
Delaware, USA
Thank you for asking :) I am doing pretty good this week so far. I am taking st. john's wart which is a mild SSRI medication but its a herbal instead of over the counter. Just like anythign else, it can take 6 weeks to 6 months for effectiveness. I think its helping me a lot and I'm doing therapy, meditation and yoga and completely redid my diet as well. Anxiety scares me so I am going full throttle on ways to combat it!
 

Similar threads


Top